Alert archive / New York / Small Craft Advisories in 2019
Small Craft Advisory 70, NWS Buffalo, NY
NWS Buffalo, NY issued this small craft advisory at Aug 26, 2019, 3:47 PM EDT. It took effect at Aug 26, 2019, 9:00 PM EDT. It was in force for 20 hr.
The area
The counties it named.
The facts
- Issued
- Aug 26, 2019, 3:47 PM EDT (19:47 UTC)
- In effect from
- Aug 26, 2019, 9:00 PM EDT
- Expired
- Aug 27, 2019, 5:00 PM EDT
- In force
- 20 hr
- Issued by
- NWS Buffalo, NY
The text
As transmitted.
554 WHUS71 KBUF 261947 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 347 PM EDT Mon Aug 26 2019 LEZ040-041-270400- /O.NEW.KBUF.SC.Y.0070.190827T0100Z-190827T2100Z/ Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- 347 PM EDT Mon Aug 26 2019 ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 5 PM EDT TUESDAY... The National Weather Service in Buffalo has issued a Small Craft Advisory, which is in effect from 9 PM this evening to 5 PM EDT Tuesday. * WINDS...South 15 to 20 knots. * WAVES...1 to 3 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 18 to 33 knots and/or waves averaging 4 feet or more are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels...should avoid navigating in these conditions. && $$
5 follow-up statements
259 WHUS71 KBUF 270228 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 1028 PM EDT Mon Aug 26 2019 LEZ040-041-271030- /O.CON.KBUF.SC.Y.0070.000000T0000Z-190827T2100Z/ Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- 1028 PM EDT Mon Aug 26 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT TUESDAY... * WINDS...South 15 to 20 knots. * WAVES...1 to 3 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 18 to 33 knots and/or waves averaging 4 feet or more are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels...should avoid navigating in these conditions. && $$
220 WHUS71 KBUF 270522 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 122 AM EDT Tue Aug 27 2019 LEZ040-041-271330- /O.CON.KBUF.SC.Y.0070.000000T0000Z-190827T2100Z/ Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- 122 AM EDT Tue Aug 27 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... * WINDS...South 15 to 20 knots. * WAVES...1 to 3 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 18 to 33 knots and/or waves averaging 4 feet or more are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels...should avoid navigating in these conditions. && $$
206 WHUS71 KBUF 271019 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 619 AM EDT Tue Aug 27 2019 LEZ040-041-271830- /O.CON.KBUF.SC.Y.0070.000000T0000Z-190827T2100Z/ Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- 619 AM EDT Tue Aug 27 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... * WINDS...South 15 to 25 knots. * WAVES...1 to 3 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 18 to 33 knots and/or waves averaging 4 feet or more are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels...should avoid navigating in these conditions. && $$
836 WHUS71 KBUF 271737 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 137 PM EDT Tue Aug 27 2019 LEZ040-041-272100- /O.CON.KBUF.SC.Y.0070.000000T0000Z-190827T2100Z/ Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- 137 PM EDT Tue Aug 27 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... * WINDS...South 10 to 20 knots. * WAVES...1 to 3 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 18 to 33 knots and/or waves averaging 4 feet or more are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels...should avoid navigating in these conditions. && $$
159 WHUS71 KBUF 272034 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 434 PM EDT Tue Aug 27 2019 LEZ040-041-272145- /O.EXP.KBUF.SC.Y.0070.000000T0000Z-190827T2100Z/ Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- 434 PM EDT Tue Aug 27 2019 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 5 PM EDT THIS AFTERNOON... $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Aug 26, 3:32 PM EDT, 15 minutes earlier.
Area forecast discussion, Aug 26, 3:32 PM EDT, 15 minutes before
Area Forecast Discussion National Weather Service Buffalo NY 332 PM EDT Mon Aug 26 2019 .SYNOPSIS... A warm front will move into the area Tuesday morning, followed quickly by a cold front late Tuesday night and early Wednesday. This will bring a several rounds of showers and possibly a few isolated thunderstorms. Mainly dry weather will return Thursday as high pressure builds into the Ohio Valley. && .NEAR TERM /THROUGH TUESDAY/... An upper level ridge and associated surface high pressure will continue moving east of NY tonight while an upper level trough moves east across the midwest. This is all being forced by an upper level jet moving down the east side of the Rockies and into the northern Plains and into severe weather in MO. A primary surface low north of MN along with convectively augmented low pressure near the MO MCS has formed with associated trailing frontal boundaries from the above mentioned upper level features. But first, into this evening, clouds should be on the increase with a warming airmass aloft preceding the warm front. This should keep temperatures milder than recent nights, with lows in the low to mid 60s on the lake plains of Western NY, and 50s across the Southern Tier valleys and east of Lake Ontario. These lows will likely occur around midnight, with rising temperatures late as clouds thicken and southerly winds increase. Then, the warm frontal boundary will be moving NE toward WNY late tonight and into Tuesday morning with a likelihood of showers and isolated thunderstorms over far WNY. Showers however may not make it much further with poor timing (morning) and lackluster forcing. Thus expect any semblance of a line to break up, possibly completely falling apart before or while moving into the Genesee Valley later Tuesday morning. The rest of the day should feature little or no showers but with more humid conditions from the warmer and more moist airmass within developing warm sector. Temperatures during the afternoon should only be a few degrees higher than 24hr persistence, but dewpoints should be about 10F higher and in the mid 60s. && .SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY NIGHT/... A cold front will move into western NY during the second half of Tuesday night and then slowly move east across the forecast area during the day Wednesday. This should produce a fairly solid line of showers with a moist southerly flow ahead of the front and a sharp mid-level trough providing some support aloft. Instability will be marginal, but should be enhanced some during the daytime Wednesday. Will maintain a chance of thunderstorms in the forecast. PWAT values will increase to just shy of 2 inches, and this may produce locally heavy rain, especially during the day Wednesday. Storms will be moving with the front which will limit the potential for flash flooding. Deep southerly flow combined with increased cloud cover will keep low temperatures across most areas in the 60s Tuesday night, with some upper 50s across the higher terrain east of Lake Ontario. Highs on Wednesday will be in the mid to upper 70s for most areas, with some low 70s across the higher terrain. The cold front will push east of the area by Wednesday night, with showers and embedded thunderstorms ending from west to east Wednesday afternoon and evening. The front will usher in cooler air aloft with consensus 850mb temperatures dropping to around +8C across Lake Erie Wednesday night, with these values moving over Lake Ontario by later Wednesday night into Thursday morning. The combination of lingering moisture from an upper level trough and the cooler air off the deck may support limited lake effect/enhanced rain showers east and northeast of the lakes late Wednesday night and Thursday morning. This also will result in cooler conditions for Thursday with highs averaging in the lower 70s. High pressure will ridge northward from the Ohio Valley Thursday evening. Another shortwave will approach the Great Lakes region, but the surface high should maintain dry weather through Thursday night. Good radiational cooling conditions will allow temperatures to drop into the 50s in most locations with the possibly exception being across the lake plains. && .LONG TERM /FRIDAY THROUGH MONDAY/... The long term portion of the forecast starts with a surface cold front sliding through the area. This boundary along with the exiting upper level trough could generate a few showers Friday. Saturday will have a somewhat fall-like coolness to it as colder air spreads into the region with high temperatures in the mid 60s to lower 70s, higher elevations could be even a bit cooler. 850 mb temperatures falling to near +5C will result in a potential for lake enhanced rain showers south of the lakes during the morning, but with the influx of drier air from building high pressure coverage should be very localized. The boundary to the south of the area looks to stay suppressed through Sunday with high pressure continuing across the region. This should keep the area on the cooler side, with mainly dry weather. Temperatures should be similar to Saturday with most highs in the mid 60s to lower 70s. The front then tries to slide back north by Monday which may bring rain chances back into the region. Given how far out it is, there is still plenty of uncertainty as to the timing and location of where the front will slide so will keep rain chances quite low. && .AVIATION /20Z MONDAY THROUGH SATURDAY/... VFR will prevail through tonight but with increasingly thick cirrus and an eventual mid level cloud deck approaching from the WSW overnight as warm air moves toward WNY. A weakening line of showers should move east through far WNY before falling apart near or over the Genesee Valley Tuesday morning. Generally, VFR conditions will continue but with some MVFR CIGS possible in the far western portion of the Southern Tier. VFR conditions should then continue in the warm sector for much of Tuesday afternoon. Outlook... Tuesday Night through Wednesday...Mainly VFR with some short periods of MVFR from showers and thunderstorms. Thursday through Saturday...Mainly VFR, some brief MVFR with showers possible. && .MARINE... Winds will become SSE tonight and increase to 15-20 knots late tonight and into early Tuesday. This will produce choppy conditions on both lakes, but this wind direction will direct the greater wave action into Canadian waters. A cold front will then cross the eastern Great Lakes late Tuesday night and early Wednesday. Winds will become southwest behind this cold front, producing choppy conditions at the east end of Lakes Erie and Ontario. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...None. MARINE...None. && SYNOPSIS...Hitchcock/Zaff NEAR TERM...Hitchcock/Zaff SHORT TERM...Apffel/JM LONG TERM...TMA AVIATION...Hitchcock/Zaff MARINE...Hitchcock/Zaff
Hazardous weather outlook, Aug 26, 5:16 AM EDT, 10 hours 31 minutes before
Hazardous Weather Outlook National Weather Service Buffalo NY 516 AM EDT Mon Aug 26 2019 NYZ001>008-010>014-019>021-085-270930- Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Jefferson-Lewis- Northern Erie-Genesee-Wyoming-Livingston-Ontario-Chautauqua- Cattaraugus-Allegany-Southern Erie- 516 AM EDT Mon Aug 26 2019 This Hazardous Weather Outlook is for western and north central New York. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-270930- Upper Niagara River and Buffalo Harbor- Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- Lower Niagara River- Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- Lake Ontario open waters from the Niagara River to Hamlin Beach- Lake Ontario open waters from Hamlin Beach to Sodus Bay- Lake Ontario open waters from Sodus Bay to Mexico Bay- Lake Ontario open waters from Mexico Bay to the Saint Lawrence River- Saint Lawrence River from Cape Vincent to Ogdensburg- Saint Lawrence River from Ogdensburg to Saint Regis- 516 AM EDT Mon Aug 26 2019 This Hazardous Weather Outlook is for the New York waters of Lake Erie, Lake Ontario, and the Saint Lawrence River. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf
Nearby
Small Craft Advisories in New York, 2019Every small craft advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.